ADVERTISEMENT

Q. My head is feeling heavy and I have dysarthria and ataxia. Please help.

Answered by
Dr. Upendra K Shah
and medically reviewed by Dr. K Shobana
This is a premium question & answer published on Jun 26, 2021

Hi doctor,

My head remains heavy for the past three weeks and I have a feeling of having giddiness and dizziness. I have dysarthria and a decrease in the right-hand motor movement for the past two weeks. I have ataxia. I did an MRI with and without contrast MRA and CT. All my results came back normal. Currently, I am taking capsule Lanzap 30 mg and I have done spinal tap culture, chemistry, and viral PCR panel. Kindly help.

Current medications:

Capsule Lanzap 30 mg.

Lab tests performed:

Spinal tap (culture, chemistry, viral PCR panel).

#

Hi,

Welcome to icliniq.com.

You have been evaluated extensively, but I need a detailed history. Kindly provide a complete history. Based on your reports, the abnormality observed in the MRI of the brain suggests a demyelinating disease (attachment removed to protect patient identity). For this, you have to do IgG (immunoglobulin G) index, oligoclonal bands, and NMO (neuromyelitis optica) antibody and you need to do an ophthalmology evaluation. Kindly have a follow-up with these details with prescriptions.

Thank you doctor,

My doctor has advised to do oligoclonal bands. I forgot to mention that I had migraines as well and my last attack was before six months. Why do I need an Opthalmology evaluation? What are the other possible causes? I will get my results of oligoclonal bands soon.

#

Hi,

Welcome back to icliniq.com.

The heaviness of the head occurs due to various reasons. You had a significant attack of migraine in the past. I suggest you take prophylactic medications for migraines along with intermittent pain killers such as tablet Naproxen. Tension headache can cause heaviness of the head and it occurs due to stress and depression. I suggest you take antidepressants and tablet Amitriptyline. Decreased pressure occurs due to lumbar puncture. I suggest you be in a reclined position and increase your fluid intake. The heaviness of the head can also occur due to raised intracranial tension. Ataxia and dysarthria are attributed to brain lesions. Regarding Opthalmology referral, Opthalmology work is essential to look for papilledema, optic atrophy, retinal changes in mitochondrial cytopathies, and refractive error while suspecting a demyelinating condition.

Thank you doctor,

Kindly go through the results of oligoclonal bands and protein panels. I forgot to mention that I got vaccinated with AstraZeneca two months back before the onset of these symptoms. My dizziness and head heaviness are getting resolved. My speech is back but it is not completely normal and I still have some fine motor deficits.

#

Hi,

Welcome back to icliniq.com.

Your blood and CSF protein electrophoresis are absolutely fine without any monoclonal bands. So this is unlikely to be a chronic demyelinating condition. I think that you have ADEM (acute disseminated encephalomyelitis) due to unknown reasons. It is a monophasic illness showing good recovery. There is nothing to be worried. I do not think that vaccination will have some association with the onset of symptoms. But there is a rare possibility.

Thank you doctor,

I want to confirm whether I have a positive oligoclonal band. Kindly clarify me. Why do you think it is negative?

#

Hi,

Welcome back to icliniq.com.

If you have a positive result, you have a likely cause to have multiple sclerosis. Kindly consult a neurologist soon. You may require prophylactic disease-modifying therapy.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Why do I feel my entire body and the head shake from inside?

.. means titubation, which is a feature of cerebellar dysfunction. You should get checked for other cerebellar features like ataxia, dysmetria, nystagmus, etc. In some people, it may be congenital. As you have recent onset of symptoms, it may be ac...   Read full

I have sweaty palms and feet with nausea and headache every morning. Please help

I also feel nausea and headaches ... Migraine headaches are a common cause of combined headache and nausea ...   Read full

How to know the reason for bouts of dizziness?

The ENT suggested tests to check my vision and to check for vertigo ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.